Toxicologist warns of dangerous symptoms from K2
Wednesday, March 3, 2010 | 9:49 a.m. CST
ST. LOUIS — A Saint Louis University professor of toxicology is warning of dangerous symptoms among teenagers who smoke a substance that mimics the effects of marijuana.
Anthony Scalzo said he has seen more than 20 cases of teenagers having hallucinations, severe agitation, elevated heart rates and other reactions to the substance known as K2 or "fake weed."
Scalzo said the symptoms suggest K2 affects users' cardiovascular systems.
K2 is an unregulated mixture of dried herbs that is purported to give a safe high similar to marijuana.
The Missouri House was scheduled to debate a bill outlawing K2 Wednesday.
Like what you see here? Become a member.
Report corrections or additions here. Leave comments below here.
You must be logged in to participate in the Show Me the Errors contest.
Leave a comment
Speak up and join the conversation! Make sure to follow the guidelines
outlined below and register with our site.
You must be logged in to comment. (Our
full comment policy is here.)
- Don't use obscene, profane or vulgar language.
- Don't use language that makes personal attacks on fellow commenters or
discriminates based on race, religion, gender or ethnicity.
- Use your real first and last name when registering on the website. It will
be published with every comment.
(Read why we ask for that here.)
- Don’t solicit or promote businesses.
We are not able to monitor every comment that comes through. If you see
something objectionable, please click the "Report comment" link.
You must be logged in to comment.